MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX TAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX TAA; ENDOVASCULAR SUTURING SYSTEM
Model Number HA-18-114
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 56mm diameter thoracic aortic aneurysm.It was planned that heli-fx endoanchors would also be used prophylactically in the procedure due to concern over a short distal landing zone.It was reported that during the index procedure the first valiant stent graft was placed in a straight segment of the thoracic aorta and deployed without issue.A second valiant stent graft was then deployed proximal to the celiac trunk without issue.A reliant balloon was used to seal the proximal, overlap and distal seal zones.Then a total of 8 endoanchors were placed in the distal seal zone and an angiogram was preformed that showed a type ib endoleak.The physician re-ballooned the distal seal more aggressively and this showed the type ib endoleak was greatly reduced.The physician decided to end the procedure.As per the physician, the cause of the event was anatomy related due to the short distal seal zone.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the reported distal type i endoleak observed during implant could not be determined from the limited films provided.A returned pre-implant 3d-ct film report revealed that the patient had a 56mm max diameter taa located in the distal portion of the descending thoracic.The distal seal landing zone was short and tapered, ranging from 39 ¿ 43 ¿ 45mm along a 10mm length.Several returned still ct angiograms during implant revealed that 2 valiant stent grafts had been implanted into the descending thoracic.After ballooning was performed, multiple endoanchors (~n=6) were seen having been implanted around the right & left side of the distal stent ring and penetrating into the thoracic aorta.Angio injection showed contrast primarily near the distal overlapping junctional area along the left side of the distal device.After additional ballooning was performed on the distal od near the endoanchors, final angiogram showed a noticeable reduction of the previously seen endoleak.The exact type and cause of the endoleak occurring during implant could not be determined from the limited still films provided.Lack of returned cine angiograms during angio injection did not allow for a thorough assessment of the endoleak.While this appeared most likely to have been a distal type i due implanting within a short distal seal length, an acute type iv blush endoleak also cannot be ruled out.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX TAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7514282
Report Number2953200-2018-00706
Device Sequence Number19213405
Product Code OTD
UDI-Device Identifier00763000006648
UDI-Public00763000006648
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2019
Device Model NumberHA-18-114
Device Catalogue NumberHA-18-114
Device Lot Number0008687963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR